Imuran tolarance build up or the flu?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 2/11/2009 4:24 PM (GMT -7)   
It is day 4 of my taking Imuran.  I am taking it as everyone suggested--with my biggest meal. I have had no nasua up until today.....then when I was at work this afternoon I just felt a HUGE wave of fatige run over me.  I know I flushed because of how I was looked at when it happened.  I sat down for a few minutes to decide if I needed to run down the hall or not to the bathroom.  I didn't vomit or have D at work, however I struggled to make it though my workday (I only work part time--thank goodness).  I told my boss that I think the immune suppressent drug is settling into my system because I really feel run down and acky.
 
She said maybe it wasn't the drug since I had been ok up until now with it, but a touch of the flu or illness that seems to be going around.  I told her I thought if I can just get though the next week or so I should be fine--she agreed.  My boss is a  breast cancer survivor and diabetic who understands how new meds can get to you.
 
My question is....is this the "norm" for this drug?  I was not expecting it after not feeling this way the first day or so after taking it.  I feel like I am fevered, yet when I took my temp this afternoon it was normal.
 
 

35/f   proud single mom of 2

Diagnosed with GERD/Acid Reflex 2002

Diagnosed with IBS 2007

Diagnosed with UC, then Crohn’s 2008

Current medications: Endcort 3mg 2X daily, Pentasa 2 500mg caps 2X daily, Prilosec 20 mg 2X daily (if needed), Probiotics, Calcuim/Mag/Vit.D. Flinstones multi with Iron and Vit. C 500mg daily


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 2/11/2009 4:52 PM (GMT -7)   
I do know that Imuran gave me nausea and fatigue, so it is possible that the Imuran could be the cause. Do you have a fever? If so, then it could be a bug, but I am leaning towards the Imuran.
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 2/11/2009 5:55 PM (GMT -7)   
Nope Nanners.....no fever! YAY! I came home and slept off and on on the sofa with while my son watched his TV programs I DVRed this morning for him. I feel somewhat better this evening, just my knees really hurt and feel week. I am pretty sure it is just the drug settling into my system. I will have to see what tomorrow brings.

35/f   proud single mom of 2

Diagnosed with GERD/Acid Reflex 2002

Diagnosed with IBS 2007

Diagnosed with UC, then Crohn’s 2008

Current medications: Endcort 3mg 2X daily, Pentasa 2 500mg caps 2X daily, Prilosec 20 mg 2X daily (if needed), Probiotics, Calcuim/Mag/Vit.D. Flinstones multi with Iron and Vit. C 500mg daily


chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 2/11/2009 8:19 PM (GMT -7)   
I didn't have that happen with the imuran until about month 4.

goldy3
Regular Member


Date Joined Feb 2009
Total Posts : 139
   Posted 2/16/2009 8:01 AM (GMT -7)   

I am on day 10 with imuran and I feel awful....I felt great up until friday, then I started feeling crampy and fatigued on saturday....I attributed this to stopping the flagyl on thursday night but now I'm wondering if it is a reaction to the imuran...my body hurts...it feels like someone beat me up...It feels like I have bruises on my entire back...legs are aching, no appetite...I'm supposed to have blood work today but it's a holiday so I have to wait until tomorrow...I wanted to call my doctor about these symptoms but it's a holiday ofcourse!!!!...I'm thinking of not taking the med tonight b/c I'm afraid of what tomorrow may bring....

 

 

 

current meds: cipro 500mg 2x's daily, flagyl 500mg 2x's daily, entocort 9mg, synthroid, aciphex....


Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 2/16/2009 11:29 AM (GMT -7)   
I took Imuran for 3 days.  Precisely 8 hours after taking the med I developed a high fever and chills where my teeth were chattering.  It got progressively worse on the second and third day where I did vomit once, but my legs would not hold me up either.  It was scary!  I phoned my GI and he said it was the imuran and to discontinue it immediately.  If you find you are getting worse or you do get a fever, it could very well be the imuran.
 
Take care,
Julia
 

nruth
Regular Member


Date Joined Mar 2006
Total Posts : 195
   Posted 2/16/2009 1:14 PM (GMT -7)   
Julia Hill said...
I took Imuran for 3 days.  Precisely 8 hours after taking the med I developed a high fever and chills where my teeth were chattering.  It got progressively worse on the second and third day where I did vomit once, but my legs would not hold me up either.  It was scary!  I phoned my GI and he said it was the imuran and to discontinue it immediately.  If you find you are getting worse or you do get a fever, it could very well be the imuran.
 
Take care,
Julia
 
Same reactions that I had. I ended up on the floor crawling, vomiting, fever and chills, etc.  It was horrible. I get nauseous just thinking about it.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:15 PM (GMT -7)
There are a total of 2,733,370 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
249 Guest(s), 6 Registered Member(s) are currently online.  Details
Mews2much, ROXY68, Hungrydude, Scaredy Cat, roisin86, John's Mom


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer